Journal of JSCE
Online ISSN : 2187-5103
Paper
CONTINUUMNIZATION OF REGULARLY ARRANGED RIGID BODIES
Muneo HORILalith WIJERATHNEJian CHENTsuyohi ICHIMURA
Author information
JOURNALS FREE ACCESS

Volume 4 (2016) Issue 1 Pages 38-45

Details
Download PDF (427K) Contact us
Abstract

 This paper proposes continuumnization for a set of regularly arranged spherical rigid bodies of identical radius. Motion of each rigid body, which is assumed to be infinitesimally small, is converted to a smooth function, and tensor quantities that correspond to material mechanical properties are derived from spring constants; one of them is a fourth-order elasticity tensor. For simplified two-dimensional setting, the characteristic equation of the continuumnized motion is studied. It is observed that there are high-frequency modes of local spin. Such high-frequency modes of local spin induce damping effects on translation.

Information related to the author
© 2016 Japan Society of Civil Engineers
Previous article Next article

Recently visited articles
feedback
Top